Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


YELLOW EYES
Mar 13, 2009

I have been on truvada, reyataz and norvir for three days now and the entire white of my eyes has gone yellow. it scares me because the leaflett that came with the meds said if any of these rare but serious side effects happen, contact your doctor. So I did, I am waiting to hear back from him. If you could give me any feedback, I would love that, thank you!

Response from Dr. Young

Hello and thanks for your post.

Yellowing of the eyes (icterus) occurs in about 3-5% of persons who receive ritonavir-boosted atazanavir (Reyataz). While this side effect is not medically significant, it can certainly be an appearance-related concern- especially for those who work in a public setting.

The symptom can improve somewhat with staying well hydrated and can diminish somewhat with time.

If the yellowing is severe, we usually find that the improvements are modest, often prompting a change to a different boosted PI that doesn't cause this side effect (namely, fosamprenavir (Lexiva) or darunavir (Prezista)).

Either way, I would let your doctor know about your symptoms, but it's certainly not an emergency.

Be well,

BY



Previous
What medications are available to someone with AIDS & Stage 4 Kidney Disease
Next
RE: Viral Load Blip/Liver Enzyme

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement